Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 19, 2018, 4:02 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Mar 19, 2018, 7:00 PM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 4:02 PM CDT (21:02 UTC)
- In effect from
- Mar 19, 2018, 7:00 PM CDT
- Expired
- Mar 21, 2018, 8:30 PM CDT
- In force
- 50 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 21.25 ft at Mar 20, 2018, 12:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
941
WGUS43 KEAX 192103
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
402 PM CDT Mon Mar 19 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-202102-
/O.NEW.KEAX.FL.W.0004.180320T0000Z-180322T0130Z/
/BLRM7.1.ER.180320T0000Z.180320T1200Z.180321T0130Z.UU/
402 PM CDT Mon Mar 19 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* until Wednesday evening.
* At 3:00 PM Monday the stage was 17.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 21.8 feet by Tuesday morning. The river will fall
below flood stage by Tuesday evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 17.7 Mon 03 PM 21.8 Tuesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$2 follow-up statements
616
WGUS83 KEAX 200213
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
913 PM CDT Mon Mar 19 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-210212-
/O.EXT.KEAX.FL.W.0004.000000T0000Z-180322T0000Z/
/BLRM7.1.ER.180319T2304Z.180320T1200Z.180321T0000Z.UU/
913 PM CDT Mon Mar 19 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Wednesday evening.
* At 9:00 PM Monday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.7 feet by
Tuesday morning. The river will fall below flood stage Tuesday
evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 20.9 Mon 09 PM 21.7 Tuesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$769
WGUS83 KEAX 201512
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1012 AM CDT Tue Mar 20 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-201542-
/O.CAN.KEAX.FL.W.0004.000000T0000Z-180322T0000Z/
/BLRM7.1.ER.180319T2304Z.180320T0600Z.180320T1327Z.UU/
1012 AM CDT Tue Mar 20 2018
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 10:00 AM Tuesday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 8:27 AM Tuesday.
* Forecast...The river will continue to fall to 15.7 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.7 Tue 10 AM 18.7 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 19, 2:38 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 19, 2:38 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 238 PM CDT Mon Mar 19 2018 .Discussion... Issued at 238 PM CDT MON MAR 19 2018 Rain showers will continue to gradually dissipate this afternoon as the surface low now over south central MO continues to shift eastward, and its associated deformation zone weakens. A few additional light showers and perhaps a few flurries are possible this evening through the early overnight hours as a trailing upper wave drops through eastern SD/NE and into far northwest MO, but the shortwave trough will become embedded in the broader upper- level flow overnight, weakening any impact from the system as it moves into more subsident air across MO. Lingering cloud cover and northerly flow will keep temperatures below normal on Tuesday, then a warming trend will begin Wednesday and continue through the rest of the work week. Recent rainfall should help fuels start to green up and keep soils damp for a few days, possibly keeping fire danger in check this week even as temperatures start to rise. The next potential for impactful weather will come this weekend as another trough pushes lee-side cyclogenesis out into the Plains. Currently, it appears the low will take a more northerly track than today's system and the heaviest precipitation will remain north of the CWA, but will have to continue to monitor as models have continued to shift the track over the last several iterations. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1225 PM CDT MON MAR 19 2018 Showers will continue to diminish in intensity over the next hour, but may linger at MKC and MCI through at least 19z. Primarily low- end MVFR ceilings are expected through the afternoon, except over the next hour or so at MCI where the heavier rain has temporarily scattered out the lowest ceilings. Gusty northeast winds should also begin to diminish slightly over the next few hours, but may remain sustained at 12 to 15 kts through this evening. Eventually, MVFR ceilings should scatter out to reveal a higher-based deck around 4-5 kft for the evening and overnight hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Laflin Aviation...Laflin
Hazardous weather outlook, Mar 19, 4:10 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 410 AM CDT Mon Mar 19 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 410 AM CDT Mon Mar 19 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible this morning south of Interstate 70 however, no severe weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:04 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 40 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.